MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723LNAL
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.  after testing it was concluded that the device operated within specifications.  the insulin pump was received with all operating currents within specification and passed functional testing including the rewind, basic occlusion test, occlusion test, prime test, excessive no delivery test, self test, unexpected restart error test and displacement test. the insulin pump passed the delivery accuracy test. no excessive no delivery alarms noted. the bolus wizard functioning properly per bolus wizard on the user guide. the insulin pump was received with cracked case at the display window corners, display window, belt clip slot and battery tube threads. the insulin pump was received with stained end cap sticker. the insulin pump was received with minor scratched display window and case.
 
Event or Problem Description
Customer reported via phone call, the customer was hospitalized due to high blood glucose of 412 mg/dl and diabetic ketoacidosis on (b)(6)2017.  customer was at home treating on a sliding scale for high blood glucose and she went into diabetic ketoacidosis at 3 am. she woke up and called the ambulance as she thought was ill. her blood glucose was 179 mg/dl and then by 12 the ambulance got there and got her out of diabetic ketoacidosis. two hours later her blood glucose was up at 411 mg/dl and she went into diabetic ketoacidosis and was admitted.  customer was experiencing symptoms such as vomiting and feeling ill. the customer was wearing the insulin pump at the time of the hospitalization. customer was wearing the insulin pump at the time of the hospitalization. troubleshooting was performed on the insulin pump. the drive support cap was reported as normal. customer wasn't wearing the pump at the time so customer was unable to check for leaks or air bubbles. customer declined to check for site and insulin issues. customer stated the insulin pump always alarm no delivery and that night the cannula was not bent. customer did check her settings and no anomalies were noted. customer declined performing the high pressure test. the customer requested the device to be exchanged as customer stated there is an issue with the device. as customer was removed of the device and when she was put back on the device customer was going into diabetic ketoacidosis again. the customer is returning the device for analysis.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6615624
Report Number2032227-2017-20737
Device Sequence Number10928415
Product Code OYC
UDI-Device Identifier00613994904508
UDI-Public(01)00613994904508
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723LNAL
Device Catalogue NumberMMT-723LNAL
Device Lot NumberA000202977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient Weight180